• Previous Article
    Construction of 2-solitons with logarithmic distance for the one-dimensional cubic Schrödinger system
  • DCDS Home
  • This Issue
  • Next Article
    On the Patterson-Sullivan measure for geodesic flows on rank 1 manifolds without focal points
March  2020, 40(3): 1555-1593. doi: 10.3934/dcds.2020086

Energy decay and global smooth solutions for a free boundary fluid-nonlinear elastic structure interface model with boundary dissipation

1. 

Department of Mathematical Science, Tsinghua University, Beijing 100084, China

2. 

Key Laboratory of Systems and Control, Institute of Systems Science, Academy of Mathematics and Systems Science Chinese Academy of Sciences, Beijing 100190, China

3. 

School of Mathematical Sciences, University of Chinese Academy of Sciences, Beijing 100049, China

* Corresponding author: Peng-Fei Yao

Received  February 2019 Revised  September 2019 Published  December 2019

Fund Project: The first and third author are supported by the National Science Foundation of China, grants no. 61473126 and no. 61573342, and Key Research Program of Frontier Sciences, CAS, no. QYZDJ-SSW-SYS011. The second author is supported by the National Science Foundation of China, grants no. 11771235

We consider a nonlinear, free boundary fluid-structure interaction model in a bounded domain. The viscous incompressible fluid interacts with a nonlinear elastic body on the common boundary via the velocity and stress matching conditions. The motion of the fluid is governed by incompressible Navier-Stokes equations while the displacement of elastic structure is determined by a nonlinear elastodynamic system with boundary dissipation. The boundary dissipation is inserted in the velocity matching condition. We prove the global existence of the smooth solutions for small initial data and obtain the exponential decay of the energy of this system as well.

Citation: Yizhao Qin, Yuxia Guo, Peng-Fei Yao. Energy decay and global smooth solutions for a free boundary fluid-nonlinear elastic structure interface model with boundary dissipation. Discrete & Continuous Dynamical Systems - A, 2020, 40 (3) : 1555-1593. doi: 10.3934/dcds.2020086
References:
[1]

P. Cherrier and A. Milani, Linear and Quasi-linear Evolution Equations in Hilbert Spaces, Graduate Studies in Mathematics, 135, American Mathematical Society, Providence, RI, 2012. doi: 10.1090/gsm/135.  Google Scholar

[2]

D. Coutand and S. Shkoller, Motion of an elastic solid inside an incompressible viscous fluid, Arch. Ration. Mech. Anal., 176 (2005), 25-102.  doi: 10.1007/s00205-004-0340-7.  Google Scholar

[3]

D. Coutand and S. Shkoller, The interaction between quasilinear elastodynamics and the Navier-Stokes equations, Arch. Ration. Mech. Anal., 179 (2006), 303-352.  doi: 10.1007/s00205-005-0385-2.  Google Scholar

[4]

Q. DuM. D. GunzburgerL. S. Hou and J. Lee, Analysis of a linear fluid-structure interaction problem, Discrete Contin. Dyn. Syst., 9 (2003), 633-650.  doi: 10.3934/dcds.2003.9.633.  Google Scholar

[5]

G. GuidoboniR. GlowwinskiN. Cavallini and S. Canic, Stable loosely coupled type algorithm for fluid-structure interaction in blood flow, J. Comput. Phys., 228 (2009), 6916-6937.  doi: 10.1016/j.jcp.2009.06.007.  Google Scholar

[6]

G. GuidoboniR. GlowwinskiN. CavalliniS. Canic and S. Lapin, A kinematically coupled time-splitting scheme for fluid-structure interaction in blood flow, Appl. Math. Lett., 22 (2009), 684-688.  doi: 10.1016/j.aml.2008.05.006.  Google Scholar

[7]

M. Ignatova, I. Kukavica, I. Lasiecka and A. Tuffaha, On well-posedness for a free boundary fluid-structure model, J. Math. Phys., 53 (2012), 13pp. doi: 10.1063/1.4766724.  Google Scholar

[8]

M. IgnatovaI. KukavicaI. Lasiecka and A. Tuffaha, On well-posedness and small data global existence for an interface damped free boundary fluid-structure model, Nonlinearity, 27 (2014), 467-499.  doi: 10.1088/0951-7715/27/3/467.  Google Scholar

[9]

M. IgnatovaI. KukavicaI. Lasiecka and A. Tuffaha, Small data global existence for a fluid-structure model, Nonlinearity, 30 (2017), 848-898.  doi: 10.1088/1361-6544/aa4ec4.  Google Scholar

[10]

I. Kukavica and A. Tuffaha, Solutions to a fluid-structure interaction free boundary problem, Discrete. Contin. Dyn. Syst., 32 (2012), 1355-1389.  doi: 10.3934/dcds.2012.32.1355.  Google Scholar

[11]

I. Kukavica and A. Tuffaha, Regularity of solutions to a free boundary problem of fluid-structure interaction, Indina. Univ. Math. J., 61 (2012), 1817-1859.  doi: 10.1512/iumj.2012.61.4746.  Google Scholar

[12]

I. Kukavica and A. Tuffaha, Well-posedness for the compressible Navier-Stokes-Lamé system with a free interface, Nonlinearity, 25 (2012), 3111-3137.  doi: 10.1088/0951-7715/25/11/3111.  Google Scholar

[13]

Y. Qin and P. Yao, Energy decay and global solutions for a damped free boundary fluid-elastic structure interface model with variable coefficients in elasticity, Applicable Analysis, (2019). doi: 10.1080/00036811.2018.1551996.  Google Scholar

[14]

R. Temam, Navier-Stokes Equations, Studies in Mathematics and its Applications, 2, North-Holland Publishing Co., Amsterdam, 1984.  Google Scholar

[15] P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A Differential Geometric Approach, Chapman & Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[16]

P. F. Yao, Global smooth solutions for the quasilinear wave equation with boundary dissipation, J. Differential Equations, 241 (2017), 62-93.  doi: 10.1016/j.jde.2007.06.014.  Google Scholar

[17]

Z.-F. Zhang and P.-F. Yao, Global smooth solutions of the quasi-linear wave equation with internal velocity feedback, SIAM J. Control Optim., 47 (2008), 2044-2077.  doi: 10.1137/070679454.  Google Scholar

[18]

Z.-F. Zhang and P.-F. Yao, Global smooth solutions and stabilization of nonlinear elastodynamic systems with locally distributed dissipation, Systems Control Lett., 58 (2009), 491-498.  doi: 10.1016/j.sysconle.2009.02.007.  Google Scholar

show all references

References:
[1]

P. Cherrier and A. Milani, Linear and Quasi-linear Evolution Equations in Hilbert Spaces, Graduate Studies in Mathematics, 135, American Mathematical Society, Providence, RI, 2012. doi: 10.1090/gsm/135.  Google Scholar

[2]

D. Coutand and S. Shkoller, Motion of an elastic solid inside an incompressible viscous fluid, Arch. Ration. Mech. Anal., 176 (2005), 25-102.  doi: 10.1007/s00205-004-0340-7.  Google Scholar

[3]

D. Coutand and S. Shkoller, The interaction between quasilinear elastodynamics and the Navier-Stokes equations, Arch. Ration. Mech. Anal., 179 (2006), 303-352.  doi: 10.1007/s00205-005-0385-2.  Google Scholar

[4]

Q. DuM. D. GunzburgerL. S. Hou and J. Lee, Analysis of a linear fluid-structure interaction problem, Discrete Contin. Dyn. Syst., 9 (2003), 633-650.  doi: 10.3934/dcds.2003.9.633.  Google Scholar

[5]

G. GuidoboniR. GlowwinskiN. Cavallini and S. Canic, Stable loosely coupled type algorithm for fluid-structure interaction in blood flow, J. Comput. Phys., 228 (2009), 6916-6937.  doi: 10.1016/j.jcp.2009.06.007.  Google Scholar

[6]

G. GuidoboniR. GlowwinskiN. CavalliniS. Canic and S. Lapin, A kinematically coupled time-splitting scheme for fluid-structure interaction in blood flow, Appl. Math. Lett., 22 (2009), 684-688.  doi: 10.1016/j.aml.2008.05.006.  Google Scholar

[7]

M. Ignatova, I. Kukavica, I. Lasiecka and A. Tuffaha, On well-posedness for a free boundary fluid-structure model, J. Math. Phys., 53 (2012), 13pp. doi: 10.1063/1.4766724.  Google Scholar

[8]

M. IgnatovaI. KukavicaI. Lasiecka and A. Tuffaha, On well-posedness and small data global existence for an interface damped free boundary fluid-structure model, Nonlinearity, 27 (2014), 467-499.  doi: 10.1088/0951-7715/27/3/467.  Google Scholar

[9]

M. IgnatovaI. KukavicaI. Lasiecka and A. Tuffaha, Small data global existence for a fluid-structure model, Nonlinearity, 30 (2017), 848-898.  doi: 10.1088/1361-6544/aa4ec4.  Google Scholar

[10]

I. Kukavica and A. Tuffaha, Solutions to a fluid-structure interaction free boundary problem, Discrete. Contin. Dyn. Syst., 32 (2012), 1355-1389.  doi: 10.3934/dcds.2012.32.1355.  Google Scholar

[11]

I. Kukavica and A. Tuffaha, Regularity of solutions to a free boundary problem of fluid-structure interaction, Indina. Univ. Math. J., 61 (2012), 1817-1859.  doi: 10.1512/iumj.2012.61.4746.  Google Scholar

[12]

I. Kukavica and A. Tuffaha, Well-posedness for the compressible Navier-Stokes-Lamé system with a free interface, Nonlinearity, 25 (2012), 3111-3137.  doi: 10.1088/0951-7715/25/11/3111.  Google Scholar

[13]

Y. Qin and P. Yao, Energy decay and global solutions for a damped free boundary fluid-elastic structure interface model with variable coefficients in elasticity, Applicable Analysis, (2019). doi: 10.1080/00036811.2018.1551996.  Google Scholar

[14]

R. Temam, Navier-Stokes Equations, Studies in Mathematics and its Applications, 2, North-Holland Publishing Co., Amsterdam, 1984.  Google Scholar

[15] P. F. Yao, Modeling and Control in Vibrational and Structural Dynamics. A Differential Geometric Approach, Chapman & Hall/CRC Applied Mathematics and Nonlinear Science Series, CRC Press, Boca Raton, FL, 2011.  doi: 10.1201/b11042.  Google Scholar
[16]

P. F. Yao, Global smooth solutions for the quasilinear wave equation with boundary dissipation, J. Differential Equations, 241 (2017), 62-93.  doi: 10.1016/j.jde.2007.06.014.  Google Scholar

[17]

Z.-F. Zhang and P.-F. Yao, Global smooth solutions of the quasi-linear wave equation with internal velocity feedback, SIAM J. Control Optim., 47 (2008), 2044-2077.  doi: 10.1137/070679454.  Google Scholar

[18]

Z.-F. Zhang and P.-F. Yao, Global smooth solutions and stabilization of nonlinear elastodynamic systems with locally distributed dissipation, Systems Control Lett., 58 (2009), 491-498.  doi: 10.1016/j.sysconle.2009.02.007.  Google Scholar

[1]

George Avalos, Roberto Triggiani. Semigroup well-posedness in the energy space of a parabolic-hyperbolic coupled Stokes-Lamé PDE system of fluid-structure interaction. Discrete & Continuous Dynamical Systems - S, 2009, 2 (3) : 417-447. doi: 10.3934/dcdss.2009.2.417

[2]

Bin Han, Changhua Wei. Global well-posedness for inhomogeneous Navier-Stokes equations with logarithmical hyper-dissipation. Discrete & Continuous Dynamical Systems - A, 2016, 36 (12) : 6921-6941. doi: 10.3934/dcds.2016101

[3]

Henry Jacobs, Joris Vankerschaver. Fluid-structure interaction in the Lagrange-Poincaré formalism: The Navier-Stokes and inviscid regimes. Journal of Geometric Mechanics, 2014, 6 (1) : 39-66. doi: 10.3934/jgm.2014.6.39

[4]

Daniel Coutand, J. Peirce, Steve Shkoller. Global well-posedness of weak solutions for the Lagrangian averaged Navier-Stokes equations on bounded domains. Communications on Pure & Applied Analysis, 2002, 1 (1) : 35-50. doi: 10.3934/cpaa.2002.1.35

[5]

Weimin Peng, Yi Zhou. Global well-posedness of axisymmetric Navier-Stokes equations with one slow variable. Discrete & Continuous Dynamical Systems - A, 2016, 36 (7) : 3845-3856. doi: 10.3934/dcds.2016.36.3845

[6]

Daoyuan Fang, Ruizhao Zi. On the well-posedness of inhomogeneous hyperdissipative Navier-Stokes equations. Discrete & Continuous Dynamical Systems - A, 2013, 33 (8) : 3517-3541. doi: 10.3934/dcds.2013.33.3517

[7]

Reinhard Racke, Jürgen Saal. Hyperbolic Navier-Stokes equations I: Local well-posedness. Evolution Equations & Control Theory, 2012, 1 (1) : 195-215. doi: 10.3934/eect.2012.1.195

[8]

Matthias Hieber, Sylvie Monniaux. Well-posedness results for the Navier-Stokes equations in the rotational framework. Discrete & Continuous Dynamical Systems - A, 2013, 33 (11&12) : 5143-5151. doi: 10.3934/dcds.2013.33.5143

[9]

Maxim A. Olshanskii, Leo G. Rebholz, Abner J. Salgado. On well-posedness of a velocity-vorticity formulation of the stationary Navier-Stokes equations with no-slip boundary conditions. Discrete & Continuous Dynamical Systems - A, 2018, 38 (7) : 3459-3477. doi: 10.3934/dcds.2018148

[10]

George Avalos, Roberto Triggiani. Uniform stabilization of a coupled PDE system arising in fluid-structure interaction with boundary dissipation at the interface. Discrete & Continuous Dynamical Systems - A, 2008, 22 (4) : 817-833. doi: 10.3934/dcds.2008.22.817

[11]

Yoshihiro Shibata. Local well-posedness of free surface problems for the Navier-Stokes equations in a general domain. Discrete & Continuous Dynamical Systems - S, 2016, 9 (1) : 315-342. doi: 10.3934/dcdss.2016.9.315

[12]

Mehdi Badra, Takéo Takahashi. Feedback boundary stabilization of 2d fluid-structure interaction systems. Discrete & Continuous Dynamical Systems - A, 2017, 37 (5) : 2315-2373. doi: 10.3934/dcds.2017102

[13]

Igor Kukavica, Amjad Tuffaha. Solutions to a fluid-structure interaction free boundary problem. Discrete & Continuous Dynamical Systems - A, 2012, 32 (4) : 1355-1389. doi: 10.3934/dcds.2012.32.1355

[14]

George Avalos, Roberto Triggiani. Fluid-structure interaction with and without internal dissipation of the structure: A contrast study in stability. Evolution Equations & Control Theory, 2013, 2 (4) : 563-598. doi: 10.3934/eect.2013.2.563

[15]

Chao Deng, Xiaohua Yao. Well-posedness and ill-posedness for the 3D generalized Navier-Stokes equations in $\dot{F}^{-\alpha,r}_{\frac{3}{\alpha-1}}$. Discrete & Continuous Dynamical Systems - A, 2014, 34 (2) : 437-459. doi: 10.3934/dcds.2014.34.437

[16]

Qiang Du, M. D. Gunzburger, L. S. Hou, J. Lee. Analysis of a linear fluid-structure interaction problem. Discrete & Continuous Dynamical Systems - A, 2003, 9 (3) : 633-650. doi: 10.3934/dcds.2003.9.633

[17]

Andro Mikelić, Giovanna Guidoboni, Sunčica Čanić. Fluid-structure interaction in a pre-stressed tube with thick elastic walls I: the stationary Stokes problem. Networks & Heterogeneous Media, 2007, 2 (3) : 397-423. doi: 10.3934/nhm.2007.2.397

[18]

Gaocheng Yue, Chengkui Zhong. On the global well-posedness to the 3-D Navier-Stokes-Maxwell system. Discrete & Continuous Dynamical Systems - A, 2016, 36 (10) : 5817-5835. doi: 10.3934/dcds.2016056

[19]

Bo-Qing Dong, Juan Song. Global regularity and asymptotic behavior of modified Navier-Stokes equations with fractional dissipation. Discrete & Continuous Dynamical Systems - A, 2012, 32 (1) : 57-79. doi: 10.3934/dcds.2012.32.57

[20]

Shuguang Shao, Shu Wang, Wen-Qing Xu. Global regularity for a model of Navier-Stokes equations with logarithmic sub-dissipation. Kinetic & Related Models, 2018, 11 (1) : 179-190. doi: 10.3934/krm.2018009

2018 Impact Factor: 1.143

Metrics

  • PDF downloads (53)
  • HTML views (40)
  • Cited by (0)

Other articles
by authors

[Back to Top]